missed a dose
May 4, 2008
Dear Dr. DeJesus: Your answers are quite comforting to me. I am on Combivir and Sustiva. This is my second month on meds. Today I discovered that I missed a Combivir dose. I felt so bad. I have a headache for a week now. Please help me with my missed dose of Combivir and my headache.
Response from Dr. DeJesus
Combivir was approved to be dosed twice daily. Like with all anti-HIV medications, it needs to be taken with excellent adherence to gain the most out of this therapy. Despite this, we recognize that every so often patients will miss a dose here and there (although not recommended). If you have been taking your meds for the past 2 months, and this is the first time you miss a dose, I will congratulate you then for having such a good adherence with your treatment. In fact, the likelihood is that a single missed dose will not cause you any problems, so you should stop worrying about it, and maybe this will help your headaches too. On the other hand, AZT, one of the components in Combivir, is also well known to cause headaches, so if these headaches continue, make sure to mention it to your provider and consider a change off Combivir.
On a side note, AZT in not currently recommended as a preferred choice anymore by the HIV treatment guidelines for initiation of HIV therapy. Many patients on AZT over time can develop lipoatrophy (loss of fat). That would be another reason to switch off AZT (Combivir). Maybe you also want to discuss this with your provider as well. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Does It Take For The Hiv Virus To Become Full Aids?
- Getting Rid Of Buffalo Hump On Back Of Neck
- If You Have Hiv But You Are Undetectable Can You Still Give Someone Hiv While Having Sex?
- When Can Gonorrhea Be Deadly?
- What Does Herpes Around The Anus Look Like?
- Things You Shouldn't Do If You Have Chlamydia
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.